MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE IMN INSTRUMENTS Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE IMN INSTRUMENTS Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-3028S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient suffered a right tibia and fibula fracture from a dirt bike accident and on (b)(6) 2020 the plan was to remove a pilon plate that had been placed in the patient's leg ten years prior and repair the fracture with intramedullary nailing.A reamer was supposed to be used to go into the tibia and allegedly "both of our reamers had foreign material from former surgery" and therefore a "flexible intra reamer was then used to enter into the correct starting position.This flexible reamer did not follow the guide pin as hoped and made a small 6-8 mm hole on the anterior cortex of the tibia." allegedly he continues to suffer from knee pain, stiffness and tightness, possibility of compartment syndrome that may be causing his possible nerve injury.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note the corrections to h6 method, results and conclusion codes.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on the provided information it is not clear if the reported guide wire was used in conjunction with the also reported bixcut reamer shaft.If this wire was used this would be a deviation from the operative technique, because the reported guide wire has no ball tip and way to short, with 285mm even shorter than the 510mm reamer, for a proper guidance of the reamer.In this relation following statements of the operative technique bixcut im reamer system can be pointed out: "warning flexible reamers should always be used over a ball tip guide wire.The ball tip at the end of the guide wire will prevent the reamer head to advance beyond the medullary canal.When using modular reamer heads, the use of ball tip guide wire is mandatory for the connection of the reamer head to the shaft.Warning: use the following guide wires with stryker nailing systems: t2/s2 tibia (fig.6): ball tip guide wire, 3x800mm, sterile (1806-0080s).T2 humerus/phn (fig.7): ball tip guide wire, 2.5x800mm, sterile (1806-0083s).T2/s2 femur, t2 recon, gamma3 (fig.8): ball tip guide wire, 3x1000mm, sterile (1806-0085s)¿.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE IMN INSTRUMENTS Ø3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14469129
Report Number0009610622-2022-00199
Device Sequence Number11891274
Product Code LXH
UDI-Device Identifier07613327361735
UDI-Public07613327361735
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2351-3028S
Device Catalogue Number23513028S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale